Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suggest treatment for coughing up pus despite taking Amoxicillin and clavulanate potassium.

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2003
Answered : 682 Questions
I have been coughing up pus for 3-4 weeks. Went to clinic and was given antibiotic - Amoxicillin and clavulanate potassium. Does not appear to help.
Posted Sun, 26 Jan 2014 in Infections
Answered by Dr. Chander Mohan Singh 1 hour later
Brief Answer: Do gargles. Detailed Answer: Hi, I have read your problem. You should not loose heart and be positive. You should change antibiotics every weeks by discussing it with your doctor. You also have not mention dose and amount of antibiotics taken. As simply taking one or two antibiotics for 3-4 weeks is not going to help you. Do gargles with beta-dine in morning and at night. Avoid taking cold water, alcohol,cold drinks , ice-cream etc. You have not given history of fever, weight loss. If fever and wt loss and sweating are present you must get your sputum examination done to rule out Tuberculosis. I hope you have get your answer.You are welcome to ask any query. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor